Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 77, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 15, 2008, 5:43 AM CDT for 7 parishes in Louisiana. It was in force for 47 min. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2008, 5:43 AM CDT (10:43 UTC)
- Expired
- May 15, 2008, 6:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Acadia Parish, LA, Cameron Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 57 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 6:05 AM CDT | TSTM WND DMG | Church Point, LA | A SHED WAS BLOWN INTO A HOUSE AND DESTROYED. REPORTED BY KATC-TV. |
| May 15, 6:15 AM CDT | TORNADO 0 | 4 W Maurice, LA | A TORNADO BEGAN SW OF HWY 92/HWY 343 INTERSECTION AND MOVED NORTHEAST. MOBILE HOME ON BLOCKS DESTROYED AND HOUSE MOVED OFF FOUNDATION NEAR START OF PATH. MINOR DAMAGE TO HOMES IN ADOLA SUBDIVISION. SEVERAL TREES AND POWER LINES BLOWN DOWN. ONLY EF0 DAMAGE NOTE |
| May 15, 6:18 AM CDT | TORNADO 2 | 7 Ssw Scott, LA | THIS IS A CONTINUATION OF THE TORNADO THAT BEGAN WEST OF MAURICE IN VERMILION PARISH. TORNADO CONTINUED NORTHEAST WITH MINOR DAMAGE TO HOMES AND TREES NOTED. THE TORNADO STRENGTHENED AS IT APPROACHED HWY 724/BREAUX RD CAUSING EF1/LOW-END EF2 DAMAGE. ONE HOME H |
| May 15, 6:18 AM CDT | TORNADO | Maurice, LA | TRAILER DEMOLISHED NEAR MAURICE. POSSIBLE TORNADO. REPORTED BY VERMILION PARISH SHERIFF OFFICE. |
| May 15, 6:25 AM CDT | TSTM WND DMG | Kaplan, LA | SEVERAL TREES INCLUDING LARGE OAK TREES BLOWN DOWN IN AND AROUND KAPLAN. |
| May 15, 6:29 AM CDT | TORNADO | Kaplan, LA | TWO HOMES WITH ROOFS BLOWN OFF. LARGE OAK TREES BLOWN DOWN. POSSIBLE TORNADO. REPORTED BY VERMILION PARISH SHERIFF OFFICE. |
| May 15, 6:30 AM CDT | TSTM WND DMG | 1 S Kaplan, LA | SIDING AND SHINGLES BLOWN OFF HOME. WINDOWS BROKEN. SPOTTER MEASURED A WIND GUST OF 51 MPH. |
| May 15, 6:32 AM CDT | TSTM WND DMG | 2 Se Kaplan, LA | ROOF BLOWN OFF A HOME ON JUDGE DOUCET ROAD. REPORTED BY VERMILION PARISH SHERIFF OFFICE. |
| May 15, 6:34 AM CDT | TORNADO | 1 S Lafayette, LA | TRAINED SPOTTER REPORTS EXTENSIVE STRUCTURAL DAMAGE TO BUILDINGS IN OIL CENTER AREA OF LAFAYETTE. ROOF DAMAGE TO GENERAL MEDICAL CENTER WITH POWER POLES BROKEN AND LINES DOWN. WINDOWS BLOWN OUT OF BANK. NUMEROUS TREES DOWN IN AREA. POSSIBLE TORNADO. |
| May 15, 6:34 AM CDT | TORNADO | 2 Sw Lafayette, LA | ROOFS BLOWN OFF OF HOMES. BARN DESTROYED. SHERIFF REPORTS 15 TO 17 HOMES SUSTAINED DAMAGE. POSSIBLE TORNADO. |
| May 15, 6:35 AM CDT | TSTM WND DMG | 2 E Kaplan, LA | BACKYARD PLAYGROUND EQUIPMENT BLOWN DOWN AT RESIDENCE IN NUNEZ. REPORTED BY VERMILION PARISH SHERIFF OFFICE. |
| May 15, 6:35 AM CDT | TSTM WND DMG | 2 Nw Scott, LA | POWER POLE PULLED OUT OF GROUND NEAR INTERSECTION OF INTERSTATE 10 AND HIGHWAY 724. |
| May 15, 6:35 AM CDT | TORNADO 0 | 4 Ssw Lafayette, LA | EF0 TORNADO TOUCHED DOWN JUST WEST OF AMBASSADOR CAFFERY PKWY/SETTLERS TRACE BLVD INTERSECTION IN LAFAYETTE AND MOVED NORTHEAST THROUGH THE BEAULLIEU PLACE AND RIVER RANCH SUBDIVISIONS. SCATTERED TREES WERE BLOWN DOWN WITH MINOR DAMAGE TO SOME HOMES. PATH LENG |
| May 15, 6:35 AM CDT | TORNADO 0 | 8 Sw Abbeville, LA | EF0 TORNADO BEGAN IN THE THEALL COMMUNITY AND MOVED EAST CROSSING THE HWY 82/HWY 690 INTERSECTION. TORNADO THEN MOVED EAST ALONG HWY 690 AND STRUCK THE GRAND ISLE SHIPYARD NORTH OF THE BANCKER COMMUNITY. NUMEROUS TREES WERE BLOWN DOWN AND DAMAGED ALONG THE PAT |
| May 15, 6:38 AM CDT | TSTM WND DMG | Lafayette, LA | MULTIPLE TREES AND POWERLINES DOWN THROUGHOUT THE CITY. PARTS OF TIN ROOFS BLOWN OFF OF BUILDINGS. |
| May 15, 6:40 AM CDT | TORNADO 1 | 1 S Lafayette, LA | EF1 TORNADO BEGAN SW OF COLLEGE RD/BENDEL RD INTERSECTION AND MOVED NORTHEAST ACROSS OIL CENTER AREA OF LAFAYETTE. SEVERAL BUILDINGS HAD SIGNIFICANT ROOF DAMAGE WITH DEBRIS FROM ROOFS KNOCKING OUT WINDOWS IN NEIGHBORING BUILDINGS. TREES AND POWER POLES WERE DO |
| May 15, 6:40 AM CDT | TORNADO | 7 Sw Abbeville, LA | DAMAGE TO TREES AND BUILDINGS BETWEEN PERRY AND ESTHER IN THE MOUTON COVE AREA. POSSIBLE TORNADO. REPORTED BY KATC-TV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 4:16 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2367 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 151045
SVRLCH
LAC001-023-053-055-097-099-113-151130-
/O.NEW.KLCH.SV.W.0077.080515T1043Z-080515T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
543 AM CDT THU MAY 15 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL ST. LANDRY PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES ARNAUDVILLE...
LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...SCOTT...LAFAYETTE...CARENCRO...
NORTHWESTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES BREAUX BRIDGE...
ACADIA PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...RAYNE...MERMENTAU...IOTA...CROWLEY...
EASTERN CAMERON PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...KLONDIKE...GRAND CHENIER...
SOUTHEASTERN JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...LAKE ARTHUR...JENNINGS...
VERMILION PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...PECAN ISLAND...INTRACOASTAL CITY...ABBEVILLE...
* UNTIL 630 AM CDT
* AT 538 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTH OF IOTA TO 9 MILES SOUTHWEST OF LAKE ARTHUR TO 8
MILES WEST OF GRAND CHENIER...OR ALONG A LINE EXTENDING FROM BASILE
TO 9 MILES EAST OF LACASSINE NATIONAL WILDLIFE REFUGE TO 8 MILES
WEST OF GRAND CHENIER...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GRAND CHENIER BY 550 AM CDT...
GUEYDAN BY 555 AM CDT...
CROWLEY BY 600 AM CDT...
CHURCH POINT AND ROCKEFELLER WILDLIFE RANGE BY 605 AM CDT...
DUSON BY 610 AM CDT...
SUNSET...GRAND COTEAU AND KAPLAN BY 615 AM CDT...
LAFAYETTE BY 620 AM CDT...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
SOUTHWEST LOUISIANA. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 2969 9293 2970 9294 2972 9298 2977 9316
2978 9317 2999 9283 3049 9256 3048 9224
3042 9182 2986 9204 2959 9246
TIME...MOT...LOC 1043Z 281DEG 39KT 3045 9247 2997 9272
2978 9305
$$
SHAMBURGER1 follow-up statement
000
WWUS54 KLCH 151119
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
618 AM CDT THU MAY 15 2008
LAC053-151128-
/O.CAN.KLCH.SV.W.0077.000000T0000Z-080515T1130Z/
JEFFERSON DAVIS LA-
618 AM CDT THU MAY 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON DAVIS
PARISH IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 AM CDT THURSDAY MORNING FOR SOUTHWESTERN LOUISIANA AND
SOUTHEAST TEXAS.
LAT...LON 2970 9293 3048 9224 3042 9182 2986 9204
2959 9246
TIME...MOT...LOC 1118Z 281DEG 39KT 3042 9208 2991 9235
2965 9258
$$
LAC001-023-055-097-099-113-151130-
/O.CON.KLCH.SV.W.0077.000000T0000Z-080515T1130Z/
ST. LANDRY LA-CAMERON LA-LAFAYETTE LA-VERMILION LA-ACADIA LA-
ST. MARTIN LA-
618 AM CDT THU MAY 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHWESTERN ST. MARTIN...EASTERN ACADIA...VERMILION...
LAFAYETTE...EASTERN CAMERON AND SOUTH CENTRAL ST. LANDRY PARISHES...
AT 615 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SUNSET TO 8 MILES NORTHWEST OF FORKED ISLAND TO 9
MILES EAST OF ROCKEFELLER WILDLIFE REFUGE...OR ALONG A LINE EXTENDING
FROM 6 MILES EAST OF CHURCH POINT TO 15 MILES WEST OF PECAN
ISLAND...MOVING EAST AT 45 MPH.
THESE SEVERE THUNDERSTORMS WILL BE NEAR...
SCOTT...PECAN ISLAND...MEAUX AND MAURICE BY 625 AM CDT...
MILTON...ARNAUDVILLE...ABBEVILLE AND BROUSSARD BY 630 AM CDT...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 2970 9293 3048 9224 3042 9182 2986 9204
2959 9246
TIME...MOT...LOC 1118Z 281DEG 39KT 3042 9208 2991 9235
2965 9258
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 1:36 AM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, May 15, 1:36 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 136 AM CDT THU MAY 15 2008 .DISCUSSION...QUICK UPDATE TO FORECAST TO INCLUDE NEW TORNADO WATCH ISSUED FOR THE TEXAS LAKES AREA INTO CENTRAL LOUISIANA UNTIL 10 AM. BOW ECHO WITH WELL DEFINED MARC SIGNATURE CURRENTLY HEADING JUST A HAIR NORTH OF DUE EAST THROUGH TRINITY COUNTY WILL BE A CLOSE CALL...AND MAY SKIRT JUST NORTH OF TYLER...NEWTON...AND JASPER COUNTIES. MEANWHILE...A DEFINITE UPTICK IN CONVECTIVE ACTION NOTED OVER THE PAST HOUR. CELL THAT DEVELOPED RAPIDLY SOUTH OF GALVESTON ISLAND HEADING NORTHEAST TOWARD SABINE LAKE...AND MAY IMPACT FAR SOUTHEAST JEFFERSON COUNTY BEFORE HEADING INTO WESTERN CAMERON PARISH. OTHER UPDRAFTS ARE GOING UP AROUND THIS CELL AND FARTHER NORTH INTO EASTERN TEXAS AS WELL. UPDATED ZFP AND WCN ALREADY SENT. && .LCH WATCHES/WARNINGS/ADVISORIES... LA...TORNADO WATCH UNTIL 10 AM CDT THIS MORNING FOR LAZ027-028-030. TX...TORNADO WATCH UNTIL 10 AM CDT THIS MORNING FOR TXZ180>182-201. GM...SCEC ALL MARINE ZONES. && 13
Hazardous weather outlook, May 14, 6:03 AM CDT, 23 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 603 AM CDT WED MAY 14 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-151115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 603 AM CDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWER AND THUNDERSTORM CHANCES WILL INCREASE TODAY AS SEVERAL SHORTWAVES MOVE OVER THE AREA IN SOUTHWESTERLY FLOW ALOFT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT. THE PRIMARY THREATS FROM ANY SEVERE STORMS THAT DEVELOP WOULD BE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOES CANNOT BE RULED OUT. IN ADDITION...DEEP MOISTURE OVER THE AREA WILL RESULT IN THE POTENTIAL FOR SOME STORMS TO PRODUCE HEAVY RAINS. LOCALIZED FLOODING COULD BE POSSIBLE...ESPECIALLY IN URBAN AREAS AND WHERE TRAINING STORMS OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY INTO THURSDAY NIGHT...UNTIL A COLD FRONT MOVES THROUGH THE AREA LATE THURSDAY NIGHT INTO FRIDAY MORNING. THE SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE THURSDAY AND THURSDAY NIGHT...AS WILL THE CHANCE FOR LOCALLY HEAVY RAINFALL. DRY WEATHER WILL RETURN BEHIND THE FRONT AND THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH THURSDAY NIGHT. 13
In the hours before
Local storm report, May 15, 2:38 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM MARINE TSTM WIND 1 S SEA RIM STATE PARK 29.67N 94.05W
05/15/2008 M55.00 MPH GMZ450 TX BUOY
MEASURED WIND GUST TO 48 KNOTS.
&&
13Special weather statement, May 15, 3:00 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 300 AM CDT THU MAY 15 2008 LAZ041-042-051-052-150900- CAMERON LA-VERMILION LA-JEFFERSON DAVIS LA-CALCASIEU LA- 300 AM CDT THU MAY 15 2008 ..SIGNIFICANT WEATHER ALERT FOR CAMERON...VERMILION...JEFFERSON DAVIS AND CALCASIEU PARISHES UNTIL 400 AM CDT... AT 256 AM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 9 MILES EAST OF GRAND LAKE TO 10 MILES SOUTHWEST OF JOHNSON BAYOU...MOVING EAST AT 38 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... BELL CITY BY 315 AM CDT CONSTANCE BEACH BY 320 AM CDT HAYES BY 325 AM CDT HOLLY BEACH BY 330 AM CDT FORKED ISLAND BY 330 AM CDT CAMERON BY 345 AM CDT LACASSINE NATIONAL WILDLIFE REFUGE...KLONDIKE...RUTHERFORD BEACH AND CREOLE BY 400 AM CDT VERY FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IN ADDITION...GUSTY WINDS UP TO 40 MPH AND BRIEF TORRENTIAL RAINFALL WILL BE POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT THURSDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. SHAMBURGER
Local storm report, May 15, 4:38 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
438 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM TSTM WND DMG DEWEYVILLE 30.31N 93.76W
05/15/2008 NEWTON TX LAW ENFORCEMENT
TREES DOWN THROUGHOUT THE COUNTY. REPORTED BY NEWTON
COUNTY SHERIFF OFFICE.
&&
SHAMBURGERLocal storm report, May 15, 4:53 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 AM TSTM WND DMG W DERIDDER 30.85N 93.29W
05/15/2008 BEAUREGARD LA LAW ENFORCEMENT
TRAILER OVERTURNED JUST WEST OF DE RIDDER.
&&
13Local storm report, May 15, 5:03 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
503 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 AM TSTM WND DMG 1 N DEQUINCY 30.46N 93.44W
05/15/2008 CALCASIEU LA LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 27 JUST NORTH OF DEQUINCY. REPORTED
BY DEQUINCY PD.
&&
SHAMBURGERLocal storm report, May 15, 5:23 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
523 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM TSTM WND GST 7 S LAKE CHARLES 30.11N 93.20W
05/15/2008 M50 MPH CALCASIEU LA OFFICIAL NWS OBS
50 MPH WIND GUST MEASURED AT LAKE CHARLES REGIONAL
AIRPORT ASOS.
&&
SHAMBURGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:08 AM CDT | Special Marine Warning | LCH | 67 min | |
| May 15, 2:14 AM CDT | Special Marine Warning | LCH | 61 min | |
| May 15, 3:41 AM CDT | Special Marine Warning | LCH | 64 min | |
| May 15, 4:06 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 39 min |
| May 15, 4:15 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 45 min |
| May 15, 4:41 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Vernon | 64 min |
| May 15, 4:58 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis | 47 min |
| May 15, 4:59 AM CDT | Tornado Warning | LCH | Cameron, Vermilion | 31 min |
| May 15, 5:28 AM CDT | Tornado Warning | LCH | Acadia, Vermilion | 19 min |
| May 15, 5:58 AM CDT | Special Marine Warning | LCH | 62 min | |
| May 15, 6:13 AM CDT | Tornado Warning | LCH | Lafayette, Vermilion | 32 min |
| May 15, 6:15 AM CDT | Tornado Warning | LCH | Vermilion | 30 min |
| May 15, 6:29 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary, Vermilion | 76 min |
| May 15, 6:33 AM CDT | Tornado Warning | LCH | Lafayette, Saint Landry, Saint Martin | 27 min |
| May 15, 6:38 AM CDT | Tornado Warning | LCH | Vermilion | 21 min |
| May 15, 6:48 AM CDT | Special Marine Warning | LCH | 87 min | |
| May 15, 7:14 AM CDT | Areal Flood Advisory | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary and 1 more | 3 hr |
| May 15, 7:19 AM CDT | Areal Flood Advisory | LCH | Calcasieu, Cameron | 3 hr |
| May 15, 7:45 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 16 min |
| May 15, 6:53 PM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 9 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.